MAUDE Adverse Event Report: NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

NUVASIVE SPECIALIZED ORTHOPEDICS, INC. PRECICE SYSTEM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number PS11.5-50D235
Medical Device Problem Codes Break (1069); Defective Device (2588)
Health Effect - Clinical Code Failure of Implant (1924)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has not been returned for investigation nor were x-ray films or pictures provided to confirm the alleged event.Root cause is unknown at this time.
 
Event or Problem Description
Information was received that a stryde nail broke during removal.No patient injury was reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Evaluation summary: a review of device history records for the returned unit confirmed that it met all required quality inspections and release criteria prior to release.The nail was visually inspected.During visual inspection, the anti-rotation lug was noted to have disengaged from the housing tube.The barbs of the anti-rotation lug had minor damage likely caused from the disengagement which occurred during removal.The nail was unable to be functionally tested due to its condition but coordinate measuring machine inspection of the returned device confirmed the anti-rotation lug barb diameters were within specification.The root cause of the reported event is unable to be determined.

Brand Name
PRECICE SYSTEM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
NUVASIVE SPECIALIZED ORTHOPEDICS, INC.
101 enterprise dr, suite 100
aliso viejo CA 92656
MDR Report Key10377211
Report Number3006179046-2020-00368
Device Sequence Number11463229
Product Code HSB
UDI-Device Identifier00887517951236
UDI-Public887517951236
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K180503
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/17/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPS11.5-50D235
Device Lot Number9043010AAA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/13/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/09/2020
Supplement Date Received by Manufacturer03/12/2021
Initial Report FDA Received Date08/06/2020
Supplement Report FDA Received Date03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;